Skip to content
Anxiety meds least likely to cause weight gain
avatar
Jezebelzombie posted:
I am 25 years old and have suffered from anxiety attacks and general anxiety issues since I was very young (I was 6 when it really showed a manifestation) I have been taking xanax (as needed) for the past 2 years and it has helped during attacks but it leaves me feeling sluggish for at least a day afterwards. I'm still on it but went to my doctor today to ask for something more long term (something daily that can help manage the irrational anxiety, I regularly experience). I discussed with my doctor about concerns of weight gain but he didn't seem to take me seriously and prescribed me Paxil even though it seems to be one of the worst offenders for weight gain. My question is, what anti-anxiety meds are suggested that are least likely to cause weight gain from usage? My family has a history of being affected by the major weight gain symptom and have had difficulties in losing the weight even after stopping. This is a big concern for me as weight gain only seems to further my anxiety. I've heard Effexor and Zoloft are good ones but I'd like to hear some insight from people who have taken them or are familiar with the drugs. Thanks.
Reply
 
avatar
rohvannyn responded:
I hope someone responds soon with a better response to your original question. I had one small thing to contribute however. Over and over I have heard people say that exercise helps their anxiety. The person who ran this board said the same thing. Moderate exercise helps your body manage the feelings and gives you an outlet. It also generates positive neurotransmitters in your brain. Whatever medication you take, this can help make it more effective, as well as mitigate any possible weight gain.

Now hopefully someone with more experience with medications will reply.
 
avatar
Jezebelzombie replied to rohvannyn's response:
My only problem is that, even with exercise, I haven't been able to topple a lot of my anxiety because it revolves a lot around my fear of death and a lot of my anxiety is when I'm laying in bed trying to sleep. I do want to keep exercising even after I start on the meds but I did get switched to Zoloft which is better known as one of the anti anxiety meds least likely to cause weight gain. I'd still like to hear others stories, though. It helps getting some first hand stories from people who have been on any of the meds. I appreciate your response I do seem to have less when I can distract myself but the winter months have a huge effect on me so I want to help myself as much as I can before the weather really changes.


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Lexapro
My dr. just prescribe me Lexapro.. i just feel nervous taking it. does anyone have any thoughts about it. More
Was this Helpful?
3 of 8 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.